MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 WITH DISTAL CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FX417T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 05/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: no significant deformations or damage of the progav 2.0 were detected during the visual inspection.Permeability test: a permeability test has shown that the progav 2.0 is permeable.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test of the progav 2.0 has shown that the brake function is fully operational and the braking force is within the given tolerances.Result: first, we performed a visual inspection of the progav 2.0.No significant deformations or damage of the valve were detected during the visual inspection.Next, we tested the permeability, adjustability, as well as the brake functionality and brake force.The valve operates as expected and met all specifications.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).Based on our investigation, we are unable to substantiate the claim of non-adjustability.At the time of our investigation, the progav 2.0 was able to be adjusted to all specified settings.However, it is possible that the deposits observed inside the valve could have caused the malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav 2.0 (#fx417t) was implanted during a procedure performed on (b)(6) 2020.According to the complainant, the valve was believed to have a problem with the adjustability.The patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6) years.Height: 90 cm.Weight: (b)(6) kg.Gender: female.

Brand Name
PROGAV 2.0 WITH DISTAL CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12093700
Report Number3004721439-2021-00174
Device Sequence Number11739931
Product Code JXG
UDI-Device Identifier04041906136598
UDI-Public4041906136598
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2025
Device Model NumberFX417T
Device Catalogue NumberFX417T
Device Lot Number20046124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2021
Initial Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient Weight25